Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 5, 2017, 4:51 AM CDT for Elk County, Greenwood County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 4:51 AM CDT (09:51 UTC)
- Expired
- Aug 5, 2017, 5:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
Counties Elk County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WWUS83 KICT 050951
SPSICT
Special Weather Statement
National Weather Service Wichita KS
451 AM CDT SAT AUG 5 2017
KSZ070-094-051045-
Greenwood KS-Elk KS-
451 AM CDT SAT AUG 5 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Greenwood County in southeastern Kansas...
Elk County in southeastern Kansas...
* Until 545 AM CDT
* At 449 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 19 miles
east of Burns to near Grenola...and moving east at 35 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Eureka, Madison, Howard, Moline, Longton, Hamilton, Severy,
Grenola, Fall River, Elk Falls, Climax, Virgil, Eureka City Lake,
Thrall, Eureka Airport, Fall River State Park, Fall River Lake and
Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3817 9598 3730 9597 3731 9652 3808 9649
3808 9636
TIME...MOT...LOC 0951Z 264DEG 32KT 3802 9654 3729 9642
$$
KETCHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:02 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 5, 3:02 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 302 AM CDT Sat Aug 5 2017 .SHORT TERM...(Today through Monday night) Issued at 143 AM CDT Sat Aug 5 2017 Main challenge for today will be sky cover that remains from the convective debris from this mornings convection. Moisture transport is still very strong ahead of the approaching warm front. This leaves the high temperatures in question for today. The southwestern portions of the CWA appear to have a good chance for low 90s today while the northeastern as of the CWA will see lower to mid 80s. Afternoon highs will be highly depending on how much cloud cover will be present during the day today. Some areas may be several degrees cooler or warmer depending on the density of the cloud cover today. Additionally, the strong moisture transport, shear and approaching front will create a rather active weather day for today. Showers and thunderstorms are expected to develop along and east of I-35 during the afternoon. Some areas of Southeast Kansas are likely to receive some very heavy rain and localized flooding. Some severe thunderstorms are also possible during the initial stages of the thunderstorm activity. As the afternoon transitions into evening, the severe weather threat will diminish some and transition to a wind and rain threat. The heaviest rain is expected during the overnight period into Sunday morning. Once the cold front come through the region during the morning hours Sunday, the rain threat will diminish and cooler temperatures will return the region. .LONG TERM...(Tuesday through Friday) Issued at 143 AM CDT Sat Aug 5 2017 The cold front will stall in Oklahoma which will keep northerly flow over the region. This will keep the temperatures well below normal for much of the weak. With the front in close proximity, rain chances will remain relatively high. The best chance for shower and thunderstorm activity will be Thursday into Friday as moisture transport returns. Temperatures will slowly rise through the week but will remain below normal as return flow will not be able to take hold until next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1128 PM CDT Fri Aug 4 2017 Main aviation concern will be storms early Sat morning through Sat night. Storms are still expected to develop generally after 08z near I-135 and will quickly lift off to the northeast. Will continue to leave storms out of KRSL-KHUT-KGBD with the thinking they will develop just east of that area. KCNU has the best chance to see a more prolonged period of showers and storms. After the elevated storms lift off to the northeast, another round of storms should develop along the warm front, generally over eastern KS where better instability will be situated. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 90 69 83 / 30 40 70 20 Hutchinson 63 89 67 81 / 30 40 60 10 Newton 61 86 66 80 / 40 50 70 20 ElDorado 61 86 68 81 / 40 60 70 30 Winfield-KWLD 64 91 70 85 / 30 40 60 30 Russell 63 90 64 81 / 20 30 40 10 Great Bend 64 91 65 82 / 20 30 40 10 Salina 62 86 66 81 / 50 60 60 20 McPherson 61 87 65 80 / 40 50 70 10 Coffeyville 61 86 71 84 / 40 50 80 60 Chanute 61 82 69 82 / 50 60 70 50 Iola 60 80 69 80 / 50 60 80 40 Parsons-KPPF 61 85 70 83 / 40 60 80 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 AM CDT this morning through Sunday morning for KSZ071-072-096. && SHORT TERM...ELM LONG TERM...ELM AVIATION...RBL
Hazardous weather outlook, Aug 5, 4:37 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 437 AM CDT Sat Aug 5 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 437 AM CDT Sat Aug 5 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible Saturday afternoon and Saturday night mainly along and east of the Flint Hills. Large hail up to half dollars and 60 mph winds are the main concern during the afternoon and evening hours. As Saturday evening progresses, the severe weather threat will diminish, but heavy rainfall from thunderstorms may produce localized flooding late Saturday night into early Sunday morning, mainly for areas over the Flint Hills and southeast Kansas. The greatest threat exists over far eastern Kansas where a Flash Flood Watch is in effect. See that statement for more details. Off and on chances of storms exists for the remainder of the week. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will be possible Monday afternoon along the I-70 corridor Monday afternoon. This thunderstorm activity is not expected to be severe. Showers and thunderstorms will be possible Wednesday through Friday during the afternoon. This activity is not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Aug 5, 4:05 AM CDT, 46 minutes before
Special Weather Statement National Weather Service Wichita KS 405 AM CDT SAT AUG 5 2017 KSZ069-051000- Butler KS- 405 AM CDT SAT AUG 5 2017 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Butler County in south central Kansas... * Until 500 AM CDT * At 402 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Towanda...moving northeast at 25 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... El Dorado, Augusta, Towanda, Leon, Latham, Rosalia, El Dorado Airport, El Dorado Lake, El Dorado State Park and Beaumont. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3748 9687 3790 9705 3805 9653 3756 9653 TIME...MOT...LOC 0904Z 233DEG 21KT 3776 9692 KETCHAM
Special weather statement, Aug 5, 4:51 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
451 AM CDT SAT AUG 5 2017
KSZ070-094-051045-
Greenwood KS-Elk KS-
451 AM CDT SAT AUG 5 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Greenwood County in southeastern Kansas...
Elk County in southeastern Kansas...
* Until 545 AM CDT
* At 449 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 19 miles
east of Burns to near Grenola...and moving east at 35 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Eureka, Madison, Howard, Moline, Longton, Hamilton, Severy,
Grenola, Fall River, Elk Falls, Climax, Virgil, Eureka City Lake,
Thrall, Eureka Airport, Fall River State Park, Fall River Lake and
Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3817 9598 3730 9597 3731 9652 3808 9649
3808 9636
TIME...MOT...LOC 0951Z 264DEG 32KT 3802 9654 3729 9642
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:05 AM CDT | Special Weather Statement | ICT | Butler | 55 min |
| Aug 5, 5:48 AM CDT | Special Weather Statement | ICT | Elk | 57 min |
| Aug 5, 6:46 AM CDT | Special Weather Statement | ICT | Wilson | 59 min |
| Aug 5, 7:46 AM CDT | Special Weather Statement | ICT | Neosho, Wilson, Woodson | 29 min |
| Aug 5, 8:56 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 14 min |
| Aug 5, 10:25 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood | 24 hr |
| Aug 5, 10:39 AM CDT | Areal Flood Warning | ICT | Allen, Woodson | 24 hr |
| Aug 5, 10:45 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 24 hr |
| Aug 5, 4:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Aug 5, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 50 min |
| Aug 5, 4:59 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 46 min |
| Aug 5, 5:06 PM CDT | Special Weather Statement | ICT | Rice | 24 min |
| Aug 5, 5:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 47 min |
| Aug 5, 5:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Aug 5, 5:19 PM CDT | Special Weather Statement | ICT | Rice | 26 min |
| Aug 5, 5:30 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Aug 5, 5:38 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 37 min |
| Aug 5, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 35 min |
| Aug 5, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 49 min |
| Aug 5, 5:56 PM CDT | Special Weather Statement | ICT | Reno | 34 min |
| Aug 5, 6:00 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 60 min |
| Aug 5, 6:02 PM CDT | Special Weather Statement | ICT | Sedgwick | 28 min |
| Aug 5, 6:20 PM CDT | Areal Flood Warning | ICT | Cowley | 18 hr |
| Aug 5, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Aug 5, 6:44 PM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| Aug 5, 6:52 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 53 min |
| Aug 5, 6:58 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 47 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.